Alert archive / Florida / Red Flag Warnings in 2009
Red Flag Warning 52, NWS Tampa Bay, FL
NWS Tampa Bay, FL issued this red flag warning at Apr 22, 2009, 2:05 PM EDT for 5 counties in Florida. It took effect at Apr 23, 2009, 12:00 PM EDT. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Apr 22, 2009, 2:05 PM EDT (18:05 UTC)
- In effect from
- Apr 23, 2009, 12:00 PM EDT
- Expired
- Apr 23, 2009, 8:00 PM EDT
- In force
- 8 hr
- Issued by
- NWS Tampa Bay, FL
Counties DeSoto County, FL, Hardee County, FL, Highlands County, FL, Polk County, FL, Sumter County, FL
The radar
The Tampa radar (KTBW), 64 km from the middle of the area, began a volume at 18:02 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Tampa Bay, FL (KTBW), launched 12:00Z, 6.1 hours before the alert went out and 64 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 25 J/kg
- Mixed-layer CIN
- -79 J/kg
- Mixed-layer LCL
- 1129 m above ground
- 0-6 km bulk shear
- 36 kt
- 0-1 km storm-relative helicity
- 57 m²/s²
- 0-3 km storm-relative helicity
- 88 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.3
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS82 KTBW 221805 RFWTBW URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL 205 PM EDT WED APR 22 2009 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING FOR ALL COUNTIES EXCEPT PINELLAS... ...RED FLAG WARNING IN EFFECT FROM NOON TO 8 PM EDT THURSDAY FOR ALL COUNTIES EXCEPT PINELLAS... ...FIRE WEATHER WATCH IN EFFECT FROM FRIDAY AFTERNOON THROUGH FRIDAY EVENING FOR ALL COUNTIES EXCEPT PINELLAS... .HIGH PRESSURE WILL BUILD OVER WEST CENTRAL AND SOUTHWEST FLORIDA WEDNESDAY KEEPING DRY AIR OVER THE AREA. FLZ039-042-043-048-049-051-052-055>057-060>062-065-230015- /O.UPG.KTBW.FW.A.0036.090423T1600Z-090424T0000Z/ /O.NEW.KTBW.FW.W.0052.090423T1600Z-090424T0000Z/ /O.NEW.KTBW.FW.A.0037.090424T1600Z-090425T0000Z/ /O.CON.KTBW.FW.W.0051.000000T0000Z-090423T0000Z/ LEVY-CITRUS-SUMTER-HERNANDO-PASCO-HILLSBOROUGH-POLK-MANATEE- HARDEE-HIGHLANDS-SARASOTA-DE SOTO-CHARLOTTE-LEE- 205 PM EDT WED APR 22 2009 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING... ...RED FLAG WARNING IN EFFECT FROM NOON TO 8 PM EDT THURSDAY... ...FIRE WEATHER WATCH IN EFFECT FROM FRIDAY AFTERNOON THROUGH FRIDAY EVENING... THE NATIONAL WEATHER SERVICE IN TAMPA BAY AREA - RUSKIN FL HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM NOON TO 8 PM EDT THURSDAY. A FIRE WEATHER WATCH HAS ALSO BEEN ISSUED. THIS FIRE WEATHER WATCH IS IN EFFECT FROM FRIDAY AFTERNOON THROUGH FRIDAY EVENING. A RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING. RELATIVE HUMIDITIES ARE EXPECTED TO DROP BELOW 35 PERCENT FOR 4 HOURS OR MORE EACH AFTERNOON THROUGH FRIDAY...BUT MAINLY AWAY FROM THE COAST. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING IS ISSUED WHEN VERY FAVORABLE CONDITIONS FOR THE SPREAD OF WILDFIRE ARE OCCURRING NOW...OR WILL OCCUR WITHIN 24 HOURS. PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE FIELD. && $$ PRC
4 follow-up statements
000 WWUS82 KTBW 230002 RFWTBW URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL 802 PM EDT WED APR 22 2009 ...RED FLAG WARNING IN EFFECT FROM NOON TO 8 PM EDT THURSDAY FOR ALL COUNTIES EXCEPT PINELLAS... ...FIRE WEATHER WATCH IN EFFECT FROM FRIDAY AFTERNOON THROUGH FRIDAY EVENING FOR ALL COUNTIES EXCEPT PINELLAS... .HIGH PRESSURE WILL BUILD OVER WEST CENTRAL AND SOUTHWEST FLORIDA WEDNESDAY KEEPING DRY AIR OVER THE AREA. FLZ039-042-043-048-049-051-052-055>057-060>062-065-240000- /O.EXP.KTBW.FW.W.0051.000000T0000Z-090423T0000Z/ /O.CON.KTBW.FW.W.0052.090423T1600Z-090424T0000Z/ /O.CON.KTBW.FW.A.0037.090424T1600Z-090425T0000Z/ LEVY-CITRUS-SUMTER-HERNANDO-PASCO-HILLSBOROUGH-POLK-MANATEE- HARDEE-HIGHLANDS-SARASOTA-DE SOTO-CHARLOTTE-LEE- 802 PM EDT WED APR 22 2009 ...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TO 8 PM EDT THURSDAY... ...FIRE WEATHER WATCH REMAINS IN EFFECT FROM FRIDAY AFTERNOON THROUGH FRIDAY EVENING... ...RED FLAG WARNING HAS EXPIRED... A RED FLAG WARNING REMAINS IN EFFECT FROM NOON TO 8 PM EDT THURSDAY. A FIRE WEATHER WATCH REMAINS IN EFFECT FROM FRIDAY AFTERNOON THROUGH FRIDAY EVENING. RELATIVE HUMIDITIES ARE EXPECTED TO DROP BELOW 35 PERCENT FOR 4 HOURS OR MORE BOTH THURSDAY AND FRIDAY AFTERNOON...BUT MAINLY AWAY FROM THE COAST. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING IS ISSUED WHEN VERY FAVORABLE CONDITIONS FOR THE SPREAD OF WILDFIRE ARE OCCURRING NOW...OR WILL OCCUR WITHIN 24 HOURS. PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE FIELD. && $$
000 WWUS82 KTBW 230003 RFWTBW URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL 803 PM EDT WED APR 22 2009 ...RED FLAG WARNING IN EFFECT FROM NOON TO 8 PM EDT THURSDAY FOR ALL COUNTIES EXCEPT PINELLAS... ...FIRE WEATHER WATCH IN EFFECT FROM FRIDAY AFTERNOON THROUGH FRIDAY EVENING FOR ALL COUNTIES EXCEPT PINELLAS... .HIGH PRESSURE WILL BUILD OVER WEST CENTRAL AND SOUTHWEST FLORIDA WEDNESDAY KEEPING DRY AIR OVER THE AREA. FLZ039-042-043-048-049-051-052-055>057-060>062-065-240015- /O.CON.KTBW.FW.W.0052.090423T1600Z-090424T0000Z/ /O.CON.KTBW.FW.A.0037.090424T1600Z-090425T0000Z/ LEVY-CITRUS-SUMTER-HERNANDO-PASCO-HILLSBOROUGH-POLK-MANATEE- HARDEE-HIGHLANDS-SARASOTA-DE SOTO-CHARLOTTE-LEE- 803 PM EDT WED APR 22 2009 ...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TO 8 PM EDT THURSDAY... ...FIRE WEATHER WATCH REMAINS IN EFFECT FROM FRIDAY AFTERNOON THROUGH FRIDAY EVENING... A RED FLAG WARNING REMAINS IN EFFECT FROM NOON TO 8 PM EDT THURSDAY. A FIRE WEATHER WATCH REMAINS IN EFFECT FROM FRIDAY AFTERNOON THROUGH FRIDAY EVENING. RELATIVE HUMIDITIES ARE EXPECTED TO DROP BELOW 35 PERCENT FOR 4 HOURS OR MORE BOTH THURSDAY AND FRIDAY AFTERNOON...BUT MAINLY AWAY FROM THE COAST. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING IS ISSUED WHEN VERY FAVORABLE CONDITIONS FOR THE SPREAD OF WILDFIRE ARE OCCURRING NOW...OR WILL OCCUR WITHIN 24 HOURS. PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE FIELD. && $$
000 WWUS82 KTBW 231701 RFWTBW URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL 101 PM EDT THU APR 23 2009 ...RED FLAG WARNING IN EFFECT TODAY UNTIL 8 PM EDT FOR LONG DURATIONS OF LOW HUMIDITY FOR ALL COUNTIES EXCEPT PINELLAS COUNTY... ...RED FLAG WARNING IN EFFECT FROM FRIDAY AFTERNOON THROUGH FRIDAY EVENING FOR LONG DURATIONS OF LOW HUMIDITY FOR ALL COUNTIES EXCEPT PINELLAS... .HIGH PRESSURE WILL REMAIN OVER WEST CENTRAL AND SOUTHWEST FLORIDA KEEPING WARM AND DRY AIR OVER THE AREA INTO SATURDAY. FLZ039-042-043-048-049-051-052-055>057-060>062-065-240030- /O.UPG.KTBW.FW.A.0037.090424T1600Z-090425T0000Z/ /O.NEW.KTBW.FW.W.0053.090424T1600Z-090425T0000Z/ /O.CON.KTBW.FW.W.0052.000000T0000Z-090424T0000Z/ LEVY-CITRUS-SUMTER-HERNANDO-PASCO-HILLSBOROUGH-POLK-MANATEE- HARDEE-HIGHLANDS-SARASOTA-DE SOTO-CHARLOTTE-LEE- 101 PM EDT THU APR 23 2009 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING... ...RED FLAG WARNING IN EFFECT FROM NOON TO 8 PM EDT FRIDAY... THE NATIONAL WEATHER SERVICE IN TAMPA BAY AREA - RUSKIN FL HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM NOON TO 8 PM EDT FRIDAY. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. A RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING. RELATIVE HUMIDITIES ARE EXPECTED TO DROP BELOW 35 PERCENT FOR 4 HOURS OR MORE FOR THE REST OF THIS AFTERNOON AND AGAIN FRIDAY AFTERNOON...BUT MAINLY AWAY FROM THE COAST. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING IS ISSUED WHEN VERY FAVORABLE CONDITIONS FOR THE SPREAD OF WILDFIRE ARE OCCURRING NOW...OR WILL OCCUR WITHIN 24 HOURS. && $$
000 WWUS82 KTBW 240007 RFWTBW URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL 807 PM EDT THU APR 23 2009 ...RED FLAG WARNING IN EFFECT FROM FRIDAY AFTERNOON THROUGH FRIDAY EVENING FOR LONG DURATIONS OF LOW HUMIDITY FOR ALL COUNTIES EXCEPT PINELLAS... .HIGH PRESSURE WILL REMAIN OVER WEST CENTRAL AND SOUTHWEST FLORIDA KEEPING WARM AND DRY AIR OVER THE AREA INTO SATURDAY. FLZ039-042-043-048-049-051-052-055>057-060>062-065-250000- /O.EXP.KTBW.FW.W.0052.000000T0000Z-090424T0000Z/ /O.CON.KTBW.FW.W.0053.090424T1600Z-090425T0000Z/ LEVY-CITRUS-SUMTER-HERNANDO-PASCO-HILLSBOROUGH-POLK-MANATEE- HARDEE-HIGHLANDS-SARASOTA-DE SOTO-CHARLOTTE-LEE- 807 PM EDT THU APR 23 2009 ...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TO 8 PM EDT FRIDAY... ...RED FLAG WARNING HAS EXPIRED... THE RED FLAG WARNING IS NO LONGER IN EFFECT. A RED FLAG WARNING REMAINS IN EFFECT FROM NOON TO 8 PM EDT FRIDAY. RELATIVE HUMIDITIES ARE EXPECTED TO DROP BELOW 35 PERCENT FOR 4 HOURS OR MORE FRIDAY AFTERNOON AND EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING IS ISSUED WHEN VERY FAVORABLE CONDITIONS FOR THE SPREAD OF WILDFIRE ARE OCCURRING NOW...OR WILL OCCUR WITHIN 24 HOURS. && $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tampa Bay, FL wrote its last area forecast discussion before this red flag warning went out at Apr 22, 1:17 PM EDT, 48 minutes earlier.
Area forecast discussion, Apr 22, 1:17 PM EDT, 48 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TAMPA BAY RUSKIN FL
117 PM EDT WED APR 22 2009
.SHORT TERM (TONIGHT-FRIDAY)...THE REINFORCING BOUNDARY IS MOVING
THROUGH THE TAMPA BAY AREA THIS AFTERNOON WITH HIGH PRESSURE IN
PLACE ACROSS THE EASTERN GULF WATERS. THE HIGH CENTER WILL MOVE EAST
OVER THE PENINSULA TONIGHT AS UPPER LEVEL FLOW BECOMES ZONAL. HIGH
PRESSURE WILL CONTINUE TO SHIFT ENE THURSDAY THROUGH FRIDAY AS UPPER
RIDGING BUILDS OVER THE STATE. THIS WILL KEEP A WARM AND DRY
ATMOSPHERE IN PLACE THROUGH FRIDAY WITH AFTERNOON SEA BREEZES
KEEPING THE COASTAL AREAS A BIT COOLER. HIGHS WILL BE IN THE MID TO
UPPER 80S EACH AFTERNOON WITH LOWS WARMING FROM THE LOWER 50S TO
LOWER 60S TONIGHT TO THE MID 50S TO MID 60S THURSDAY NIGHT.
.LONG TERM (FRIDAY NIGHT-WEDNESDAY)...MID/UPPER LEVEL RIDGING WILL
REMAIN OVER THE SOUTHEAST U.S. AND FLORIDA THROUGH MOST OF THE LONG
TERM PERIOD WITH MODELS STILL TRYING TO BRING SOME TROUGHING BACK
OVER THE BAHAMAS/CUBA UNDERCUTTING THE RIDGE OVER THE AREA. AT THE
SURFACE...AN AREA OF HIGH PRESSURE WILL SETTLE OFF THE SOUTHEAST
U.S. COAST DURING THE LONG TERM PERIOD SETTING UP AN EASTERLY FLOW
ACROSS THE REGION AND THIS WILL FAVOR THE DEVELOPMENT OF AN EASTERLY
SURGE OF WINDS EACH EVENING. WINDS SHOULD BE LIGHT ENOUGH DURING
MOST AFTERNOONS TO ALLOW THE SEA BREEZE TO DEVELOP NEAR THE COAST.
FOR THE MOST PART EXPECT DRY WEATHER WITH PARTLY CLOUDY DAYS AND
MOSTLY CLEAR NIGHTS...AND TEMPERATURES NEAR TO SLIGHTLY ABOVE NORMAL.
&&
.AVIATION...VFR CONDITIONS WILL PREVAIL THROUGH THURSDAY.
&&
.MARINE...WINDS AND SEAS WILL REMAIN FAIRLY LIGHT THROUGH SATURDAY
ACROSS THE COASTAL WATERS WITH HIGH PRESSURE IN PLACE ACROSS THE
AREA. WILL THEN GET INTO GOOD EASTERLY FLOW SUNDAY AND MONDAY
ALLOWING FOR EVENING EASTERLY SURGES THAT WILL INCREASE WINDS TO
NEAR SCEC. WILL MONITOR THIS DEVELOPMENT OVER THE NEXT COUPLE OF
DAYS FOR POSSIBLE CAUTIONARY STATEMENTS.
&&
.FIRE WEATHER...RED FLAG WARNING WILL CONTINUE THROUGH 8PM THIS
EVENING. DRY AIR WILL REMAIN IN PLACE ACROSS THE AREA FOR THURSDAY
AND FRIDAY AFTERNOONS AS HIGH PRESSURE MOVES EAST OVER THE STATE AND
OVER THE ATLANTIC. A FEW HOURS OF CRITICAL HUMIDITIES WILL BE
POSSIBLE ACROSS MOST OF THE AREA EACH AFTERNOON...EXCEPT RIGHT ALONG
THE COAST. WILL UPGRADE THE WATCH FOR THURSDAY AFTERNOON TO A RED
FLAG WARNING AND HOIST A WATCH FOR FRIDAY AFTERNOON.
&&
.PRELIMINARY POINT TEMPS/POPS...
TPA 62 85 64 87 / 0 0 0 5
FMY 60 89 61 89 / 0 0 0 5
GIF 60 87 63 89 / 0 0 0 5
SRQ 58 84 62 86 / 0 0 0 5
BKV 49 85 52 88 / 0 0 0 5
SPG 66 84 67 86 / 0 0 0 5
&&
.TBW WATCHES/WARNINGS/ADVISORIES...
FL...RED FLAG WARNING UNTIL 8 PM EDT THIS EVENING FOR CHARLOTTE-
CITRUS-DE SOTO-HARDEE-HERNANDO-HIGHLANDS-HILLSBOROUGH-LEE-
LEVY-MANATEE-PASCO-POLK-SARASOTA-SUMTER.
RED FLAG WARNING FROM NOON TO 8 PM EDT THURSDAY FOR CHARLOTTE-
CITRUS-DE SOTO-HARDEE-HERNANDO-HIGHLANDS-HILLSBOROUGH-LEE-
LEVY-MANATEE-PASCO-POLK-SARASOTA-SUMTER.
FIRE WEATHER WATCH FROM FRIDAY AFTERNOON THROUGH FRIDAY EVENING
FOR CHARLOTTE-CITRUS-DE SOTO-HARDEE-HERNANDO-HIGHLANDS-
HILLSBOROUGH-LEE-LEVY-MANATEE-PASCO-POLK-SARASOTA-SUMTER.
GULF WATERS...NONE.
&&
SHORT TERM/MARINE/FIRE WEATHER...24/COLSON
LONG TERM/AVIATION...69/CLOSEHazardous weather outlook, Apr 22, 5:05 AM EDT, 9 hours before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TAMPA BAY RUSKIN FL 505 AM EDT WED APR 22 2009 FLZ039-042-043-048>052-055>057-060>062-065-221430- LEVY-CITRUS-SUMTER-HERNANDO-PASCO-PINELLAS-HILLSBOROUGH-POLK- MANATEE-HARDEE-HIGHLANDS-SARASOTA-DE SOTO-CHARLOTTE-LEE- 505 AM EDT WED APR 22 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WEST CENTRAL AND SOUTHWEST FLORIDA. .DAY ONE...TODAY AND TONIGHT. ...FIRE WEATHER IMPACT... THE ATMOSPHERE WILL BE QUITE DRY AWAY FROM THE COAST TODAY...AND RED FLAG WARNINGS ARE UP FOR ALL OF OUR COUNTIES EXCEPT PINELLAS. AFTERNOON SEA BREEZES WILL HELP CHASE THE LOW HUMIDITIES AWAY FROM THE COAST...BUT INLAND A WAYS WILL SEE SEVERAL HOURS OF CRITICALLY LOW RELATIVE HUMIDITIES. RESIDENTS AND VISITORS ARE URGED TO USE CAUTION IF OUTDOOR PLANS INCLUDE BARBECUING OR OTHER ACTIVITIES INVOLVING FIRE. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. ...WIND AND SEA IMPACT... HIGH PRESSURE WILL BUILD BACK NORTH OF THE WATERS FOR THE WEEKEND. THIS WILL BRING A RETURN TO EASTERLY FLOW...ALONG WITH EVENING AND OVERNIGHT WIND SURGES. EASTERLY WINDS MAY REACH 15 TO 20 KNOTS FOR A FEW HOURS EACH NIGHT THIS WEEKEND...CREATING LOCALLY CHOPPY CONDITIONS. ...FIRE WEATHER IMPACT... DRY AIR WILL REMAIN WITH US THROUGH AT LEAST FRIDAY. A FIRE WEATHER WATCH HAS BEEN POSTED FOR ALL BUT PINELLAS COUNTY FOR THURSDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY. JILLSON
The office that day
Everything else NWS Tampa Bay, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 22, 4:56 AM EDT | Fire Weather Watch | TBW | DeSoto, Hardee, Highlands, Polk, Sumter | 9 hr |
| Apr 22, 4:56 AM EDT | Red Flag Warning | TBW | DeSoto, Hardee, Highlands, Polk, Sumter | 15 hr |
| Apr 22, 2:05 PM EDT | Fire Weather Watch | TBW | DeSoto, Hardee, Highlands, Polk, Sumter | 23 hr |
Nearby
Red Flag Warnings in Florida, 2009Every red flag warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.